Girl’s coronavirus symptoms got worse after taking ibuprofen, family warns

British paramedics warned a family not to give their child ibuprofen after their 4-year-old became dangerously sick while suffering coronavirus-like symptoms, her family have said.

Amelia, from Bristol, England, had a fever and was listless, she was given ibuprofen and became much worse prompting her family to call an ambulance.

Now Amelia’s stepdad has taken to social media to warn other parents of the dangers.

In a repost from his wife and mother of Amelia it read: “To those of you that have children please read. If your child has symptoms of corona virus, DO NOT give them ibuprofen,” the post read.

“Amelia’s been unwell since Tuesday, cough, fever, cold. This morning she came into my room and got into my bed burning hot and not wanting to get up.

“Within an hour of giving her [ibuprofen] she dropped dramatically. She was panting while trying to breathe, her heart rate was very rapid, she couldn’t keep her eyes open, couldn’t lift her head up, her body was shaking, she started being sick on herself and her temperature had risen.

‘We’re not to give her ibuprofen’

“We called back up and they sent out an emergency ambulance, once the paramedics got here they managed to bring her temp and stats down a bit, they’re still higher than normal but not dangerous high anymore.

“Now she’s back on [acetaminophen] she’s back to just being her poorly self. The paramedics only told us while here that we’re not to give her ibuprofen!”

Bulgaria: Not Fake News: Ibuprofen and Cortisone may Worsen your Condition if you are Infected with COVID-19 -  UPDATED
Pixabay

As medical experts debate whether anti-inflammatory drugs do worsen COVID-19 symptoms many are warning against it as a precautionary measure until more research is carried out.

French health minister Olivier Véran, a qualified doctor and neurologist, is urging people to opt for paracetamol, commonly known as Panadol, or acetaminophen, which is the main ingredient in Tylenol, instead of ibuprofen to stay safe.

He wrote on Twitter: “The taking of anti-inflammatories [ibuprofen, cortisone … ] could be a factor in aggravating the infection.

‘Ask your doctor’s advice’

“In case of fever, take paracetamol. If you are already taking anti-inflammatory drugs, ask your doctor’s advice.”

According to health officials, anti-inflammatory drugs are a known risk for people with infectious illnesses because they can decrease the response of the body’s immune system,  the Guardian  reports.

However there have been concerns surrounding this advice.

Ibuprofen advice disputed

“Deeply concerned about this bold statement,” tweeted Muge Cevik, a scientist with the University of St Andrews Infection and Global Health Division, following Olivier Veran’s statement.

“There’s no scientific evidence I am aware of that ibuprofen [causes worse] outcomes in #COVID19.”

Image result for amelia ibuprofen
Facebook

There are so many unknowns surrounding this potentially deadly virus and all we can do is tread with caution and follow medical experts’ advice.

Please share so more people are aware of this information.

The post Girl’s coronavirus symptoms got worse after taking ibuprofen, family warns appeared first on Newsner English.